PDA

View Full Version : med side effects



becky75
02-03-2008, 07:35 PM
I go to see my rheumatologist tomorrow and she wants to discuss wheening me off of prednisone (20mg. daily right now for 6 wks) and switching me to Imuran. I read some on this med and it scares me about the side effects. I started on Plaquenil the middle of December and also on some supplements and feel much better. Any one have any thoughts on wheening off prednisone and just waiting to see how I do without starting the Imuran? I guess I just don't want to start anything that might cause me more problems, since I'm feeling better than I have in months. Also, has any one had problems with bad acne (cystic type) from plaquenil or prednisone? I am a mess (look like a teenager again, lol). What about constipation with any of these drugs? Seems to be a real issue for me now (embarrassing, sorry).

I really appreciate anyone's input, as I'm so new to all this and a little overwhelmed.

Faith
02-05-2008, 04:23 PM
Hi Becky,

Welcome to our family. I personally don't have experience with Imuran, but I am sure one of our members has and will offer some info. Saysuzie is very knowledgable and has many years of experience.

There are many experienced forum members and it is very helpful to run things through this forum as you can get a quick and detailed information.

Take care,

Faith

mnjodette
02-05-2008, 07:18 PM
I was on Imuran for quite a while. They refer to the use of these as 'steroid-sparing' drugs - pretty descriptive. I've not been able to get off prednisone yet, and am now on cellcept (Imuran didn't quite do it for me.) I had only one side effect from Imuran, and that was shingles - the one I REALLY didn't want to get. Nasty, nasty. But, I knew what it was and got medication for it right away and that took care of it. Remember when you read about side effects that they are going to list any possible side effect anyone ever had or might have. Ask your doctor what he or she generally sees as common side effects. They can't guarantee your experience, but they can probably give you some reassurances. I don't know what your symptoms are, Becky, but I expect your rheumatologist is concerned that your symptoms will flare if you are just weaned off prednisone without something else taking it's place. You should have that conversation with your doctor, though.

norlygrace
03-25-2008, 06:18 AM
some inputs re steroid acne: i've been on steroids for 7 months now, and it's just 2 months ago that my acne got really worse. i went to my dermatologist, and she didn't want to give me oral medications. she wanted to play safe, and not risk some side-effects with my other medications (i'm on steroids, cellcept, lipitor, pritor, trental, aspirin, etc).

she gave me benzoyl peroxide 10% cream and erythromycin 2%, and it worked for me. she also suggested that i go back every month for a monthly facial/face scrub and cleaning. it's working, but it's a bit expensive though.

sick n tired
04-02-2008, 08:59 PM
Hi becky,

I had the opposite reaction with my meds...prednisone to be exact. I had stomach upset, vomiting, and diahrrea. I guess different ones of us react differently. The plaquenil seemed to help my complexion, I think.

I hope that the imuran is better for you than the prednisone.